MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint device was received and evaluated.Visual inspection revealed screw is broken.Based on complaint report, a possible cause of failure is the misuse with a different hex driver, 23mm instead of 30mm.This mismatch can cause the hex to not fully support the screw and the screw to break.Past cases have also revealed that screws can break if inserted off axis.The root cause of this failure can be attributed to costumer misuse.A batch review was also conducted for batch # 3662572.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Furthermore, a complaint search was done, revealing zero similar complaints for the lot of parts.At this point there is no further corrective action needed.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while performing an acl procedure and following successful steps to prepare tunnels and fixate the graft on the femoral side, surgeon began his fixation of the tibial side.He followed appropriate technique and inserted a small bio intrafix sheath with ease.He then began to insert the biointrafix screw (6-7) and the screw fractured one third the way in.He opened a second screw and sheath and repeated the steps and the second screw fractured at the same spot.Sales consultant spoke with him and the staff, to inquire about the hex driver that used.In my opinion the fracture is consistent with either a 23mm driver or the possibility of the screw not being fully inserted on the 30mm hex driver.Neither the staff nor the surgeon could confidently be certain that the driver was the 30mm.The surgeon implanted a milagro advance and was very satisfied with his fixation.Please see also medwatch report 1221934-2018-51901.

Brand Name
BIOINTRAFIX TAPERED SCREW, 7MM X 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7799744
Report Number1221934-2018-51899
Device Sequence Number13972107
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue Number254622
Device Lot Number3662572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2014
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1